MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Codes Collapse (1099); Retraction Problem (1536); Material Deformation (2976); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that all accessory devices were prepared as per ifu guidelines and access was taken with long sheath (ballast) in left common carotid, guiding (cat5) in c4 segment of ica and microcatheter (phenom27) taken up till distal m1 along with a synchro wire.Ped2-500-20 was taken according to the size of the artery and length was selected based on size of the aneurysm.The device was taken up to the phenom 27 and the tip wire of ped was aligned tip to tip with microcatheter marker.After exposing the distal tip wire, the deployment started from mid m1 but the stent was not opening in the distal end.And after exposing about 50% of the device suddenly the entire system fell and came proximal to the aneurysm.To regain access in mca, an attempt to resheath the device with microcatheter was made but even after 20mins the microcatheter was not tracking over the device.So, the device was now planned to remove and completely start from fresh by regaining access with wire and then redeploying the same device.But during recapturing of the device in the introducer sheath the pipeline opened in phenom microcatheter.So, a new device was taken to finish the case.Stuck (locked up) in catheter or resistance in catheter occurred in the distal end.The pipeline did become stuck in the middle of the catheter during deployment.Catheter crushed/kinked/damaged was also reported in the middle section.The physician released the load (slack) in the system in an attempt to resolve the issue, but the issue remained unresolved.The catheter and pushwire were not damaged.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed continuously with heparanized saline as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured left internal carotid artery (ica) terminus aneurysm with a max diameter of 5mm and a 5mm neck diameter.Landing zone: distal: 4.4mm and proximal: 4.8mm.It was noted the patient's vessel tortuosity was severe.Access vessel was the left ica with a 4.8mm diameter.Dapt (dual antiplatelet treatment) was administered.P2y12 reaction unit (pru) level was 180.Post angiographic image showed good flow in distal vasculature.Ancillary devices include a phenom 27 (232787601).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated h6: removed the following codes based on clarification received: (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that no causes for the event were identified.It was clarified that "catheter crushed/kinked/damaged" in the middle section was in the sense that the stent was stuck in the lumen of the device and could not be removed by the physician so the entire system had to be removed and replaced.Resistance at the distal zone occurred, since once access was already lost from mca to ica, the phenom was not tracking over ped and we were not able to reposition the system.Once the entire system came down to ica while trying to push phenom over the stent, distal portion the stent was exposed but since the position was not desired, physician decided to remove the entire system and regain access in mca with phenom and wire.While removing the stent from phenom, the stent got deployed in the microcatheter lumen.The pushwire was not rotated or pulled back at anytime during the procedure.The pipeline did not jump during deployment; the stent fell down (aka jumped) while gaining access in mca.In total 2 stents were used (1 implanted and 1 damaged).The tip of the catheter was not under stress and was not moved during deployment.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24766160
Report Number9617601-2026-02225
Device Sequence Number10276647
Product Code QJP
UDI-Device Identifier00763000399702
UDI-Public(01)00763000399702(17)281125(10)232787601
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number232787601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/14/2026
05/21/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/24/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight62 KG